2 questions re Bisoprolol : This seems... - British Heart Fou...

British Heart Foundation
11,679 members7,159 posts

2 questions re Bisoprolol

This seems to be one of the most complained about meds on this site. I have been taking 2.5 mg since a HA 5 weeks ago with the recommendation it be increased over time. I already have what I assume to be side effects- feeling cold, runny nose, cough ( neither due to an actual cold) & yawning a lot. Am wondering if I should ask my GP to change it at my 6 week review next week. Also, what level of increase is normally aimed for ?

15 Replies
oldestnewest

It is true Bisoprolol does get some bad press on this site. However, it does reduce the workload on your heart and thus enabling it the time and space to re-group.

But I do feel the person 👨🏻‍🔬 who created them had a master plan to take over the world 🌎 while everyone was asleep 😴 on Bisoprolol.

So I would definitely speak to your GP 👨‍⚕️

9 likes
Reply

Hi. I don't sleep after 1.30 -2am just dose. Also yawn a lot next day. Think it's the tablets. I'm on 5mg twice a day. Also have cold like symptoms but that could be hey fever. Good luck x

Reply

I think it's great your getting a 6 week review. I had a heart attack last Feb and have had absolutely no followup by hospital or gp since. I do however have all these side effects from bisoprolol

1 like
Reply

I have been on them now for 29 months but have gradually been weened down to only 1.25mg and I am a lot better. The problem is that I am on 6 different tablets a day so which is the one that causes any of the side effects (not that I have many).

Reply

Yes there are a lot of complaints about Bisoprolol but it is also the most common beta blocker prescribed initially. My personal view is that it may need longer than 6 weeks for the body to adjust - but do discuss it with your GP.

1 like
Reply

I stopped mine as my hr was as low as 40. If it does lower your hr too much then you will yawn as your body won’t be getting enough oxygen. Every body who is on it myself included has said the feel tired. That’s not good. Might keep your heart from working so hard but it’s also not getting the blood round good e ouch to let you live normally. My opinion.

If you have all these ailments and you think it’s the medicine you are on then you have to bring it up to your doctor.

Good luck.

Reply

Interested to know what the outcome of your Cardiology appointments was, and was the appointment arranged via A+E or your GP ? Did no one suggest an Holter Monitor ?? My understanding of AF is that it needs treatment due to the possibility of a Cardiac Arrest. If you are training that hard that you may strain your heart it doesn't sound like you have to much to worry about from your heart. Just check in with your GP, and tell them what training you are doing.

regards

Reply

You've got me thinking😗 sounds familiar! Runny nose, dry cough, gravelly chest and am on 7.50 bisoprolol per day. Problem is with h.f. you're not sure what to expect and so grateful to be alive you don't question things. If it wasn't for this site I we wouldn't know that anyone else in the world had my symptoms. Yes I know you get a leaflet with the meds but I read them well at the start and don't reread them and often they don't make sense s they warn you of the very thing you are taking them for! So yes need to take care but also question is this right med for me?

2 likes
Reply

Do you take Rampiril? That causes those symptoms too and can be changed as mine was x

Reply

No, I've never had ramipril. My husband did following heart attack but my problems were all to do with h.f. including fast h.r., a.f. etc. So I have the usual cocktail of bisoprolol, furusemide, Apixaban, losartan, spirolatone. I don't worry aboutside effects too much as I was only diagnosed last June and can still remember vividly how ill I was.

Reply

Hi, we know everyone will have deferring results but i'am nearly 3 weeks into taking no bp med at all, got a 24hr monitor on tues and i'am keeping my eye on bp myself.

I was on lisinapril for years and learned how to cope with dry cough but new GP wanted to get rid of it.

He changed my med to Amitas which is a canderstan for 4 weeks but had dizziness so gp changed to Bisoprolol 5mg that's when the real problems started, after 3 weeks my pulse was down to early 40s and also getting a lot of side affects and i mean really bad anxiety attacks and blurred vision being the worst, he dropped Bisoprolol to 1.25mg but still had terrible side affects, like i said now after 3 weeks i feel like i'am just getting back to normal. 😄

1 like
Reply

I had all those symptoms too but mine were caused by Rampiril and my well being improved enormously after they were changed. Just because others have had those symptoms with a medication it doesn’t mean that it is that causing your problems, bear in mind too that we are in cold/flu/ hay fever season all of which could have contributory factors. I sake Bisoporol and have just been reduced to 2.5 mg from 5 despite my cardiologist wanting it to be doubled to 10. I am fortunate to have a GP who actually listens to what is said(when I can actually get an appointment!!). A recent stress mri showed slightly more heart damage from my HA in July than originally anticipated and my consultant, without seeing me, decides that I must have angina as a result and prescribed a cocktail of 4 more drugs and this increase in B. I don’t have angina and have a resting heartbeat of 49. So my GP has done the opposite and I have regular checks. Go back to your GP would be my advice but at the same time, 5 weeks is not that long since your HA and your body and heart are going to take a long time to recover. It is a well proven beta blocker and personally I would be inclined to flag it at the revue but would give it another few weeks before changing but I am sure your Dr will advise you.

Reply

I've been on Bisoprolol for just 3 months now. Body seems to have adjusted as not yawning as I did, nor feeling so tired after exertion. I'm on 2.5mg per day and no other side effects. Doctor has said I could try 1.25mg in the morning and the same at night as this may allow me to feel slightly better when walking up hills than I do now (I get a bot breathless and need to slow down - something I never experienced before the meds).

So I agree with another person - 6 weeks isn't long enough to comment.

Reply

Mine were increased 2.5mgs at a time. I too have cold hands and feet, but feel it's a small price to pay for getting my heart in a better condition. Do you have a specialist nurse you can ask?

Reply

I was on 2.5 pre op and after a bit of AF I was upped to 7.5 , after 2 weeks I'm back to the normal side effects , a bit of tinnitus and the obligatory 5am eyes wide open ,hellooo I'm wide awake .

I watch TV for 10 mins then I'm back over until 8

I found the amlopidine and Rampiril gave more jip to be fair .but thy faded after a month

Cold hands I had with the disease , Aspirin cured that . Bisoprolol had no influence

Reply

You may also like...